MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH 3.5MM HEXAGONAL SCREWDRIVER SHAFT-6MM HXC; SCREWDRIVERS

OBERDORF SYNTHES PRODUKTIONS GMBH 3.5MM HEXAGONAL SCREWDRIVER SHAFT-6MM HXC; SCREWDRIVERS
Catalog Number 388.079
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient age, date of birth, gender, and weight not available for reporting.Device is an instrument and is not implanted/explanted.Complainant part is not expected to be returned for manufacturer review/investigation.Initial reporter is synthes sales consultant.A review of the device history records has been requested.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it was reported that during an unknown procedure on an unknown date, two (2) hexagonal screwdriver shafts were defective.The two screwdrivers dusted one of the last screws that the surgeon was implanting.There was a surgical delay for about two (2) hours.Patient outcome is unknown.Concomitant device reported: unknown screw (part # unknown, lot # unknown, quantity 1).This report is for one (1) 3.5mm hexagonal screwdriver shaft.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Date of event.Updated event description.Added therapy date.Reporter¿s name; device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Further it was reported that during an unknown procedure on (b)(6) 2018, two (2) hexagonal screwdriver shafts were defective.Procedure was completed successfully.
 
Additional Manufacturer Narrative
A device history record (dhr) review was conducted for part number: 388.079, synthes lot number: l215740: manufacturing site: (b)(4), release to warehouse date: 29.November 2016: the device history record shows this lot of (b)(4) pieces was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional and visual criteria at the time of release with no issues documented during the manufacturing process.Only top level of the device history record reviewed as sub-components are not lot tracked.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
3.5MM HEXAGONAL SCREWDRIVER SHAFT-6MM HXC
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7683574
Report Number8030965-2018-54989
Device Sequence Number18994066
Product Code HXX
UDI-Device Identifier07611819826700
UDI-Public(01)07611819826700
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number388.079
Device Lot NumberL215740
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/15/2018
Supplement Date Received by Manufacturer08/10/2018
09/11/2018
Initial Report FDA Received Date07/12/2018
Supplement Report FDA Received Date09/06/2018
09/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
(B)(6) 2018